Alert archive / Washington / Wind Advisories in 2008

Wind Advisory 19, NWS Seattle, WA

December 14, 2008San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Dec 14, 2008, 3:58 AM PST for San Juan County, Washington. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 3:58 AM PST (11:58 UTC)
Expired
Dec 15, 2008, 4:00 AM PST
In force
24 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 141158
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
358 AM PST SUN DEC 14 2008


WAZ001-503-150000-
/O.CAN.KSEW.HW.W.0006.000000T0000Z-081214T1800Z/
/O.NEW.KSEW.WI.Y.0019.081214T1158Z-081215T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
358 AM PST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

WINDY CONDITIONS WILL CONTINUE OVER WESTERN WHATCOM COUNTY AND THE
SAN JUAN ISLAND TODAY AND TONIGHT AS ARCTIC STREAMS THROUGH THE FRASER
RIVER VALLEY INTO WESTERN WASHINGTON. NORTHEAST WINDS OF 25 TO 35 MPH
WITH LOCAL GUSTS TO 50 MPH TODAY WILL SLOWLY DECREASE TONIGHT.

THESE WINDS ARE STILL STRONG ENOUGH TO DOWN TREES AND POWER LINES. IN
ADDITION THE FRIGID AIR MASS WITH THESE WINDS WILL CAUSE HAZARDOUS
WIND CHILL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ506-141300-
/O.CAN.KSEW.HW.W.0006.000000T0000Z-081214T1800Z/
WESTERN SKAGIT COUNTY-
358 AM PST SUN DEC 14 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WARNING. 

&&

$$

WAZ505-150000-
/O.NEW.KSEW.WI.Y.0019.081214T1200Z-081215T1200Z/
EAST PUGET SOUND LOWLANDS-
358 AM PST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. 

WINDY CONDITIONS ARE EXPECTED IN THE EAST PUGET SOUND LOWLANDS
TODAY AND TONIGHT AS COLD AIR FROM EASTERN WASHINGTON SPILLS OVER
THE CASCADES INTO WESTERN WASHINGTON. STRONGEST WINDS WILL BE IN
THE VICINITY OF I-90 AND HIGHWAY 2. EAST WINDS 20 TO 30 MPH ARE
FORECAST TODAY AND TONIGHT WITH GUSTS TO 45 MPH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

FELTON
WEATHER.GOV/SEATTLE
3 follow-up statements
000 
WWUS76 KSEW 142136
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
136 PM PST SUN DEC 14 2008

WAZ001-503-150545-
/O.UPG.KSEW.WI.Y.0019.000000T0000Z-081215T1200Z/
/O.NEW.KSEW.HW.W.0007.081214T2136Z-081215T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
136 PM PST SUN DEC 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST MONDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

ARCTIC OUTFLOW HAS INCREASED THIS AFTERNOON AND WILL CONTINUE
THROUGH MONDAY. EXPECT AREAS OF NORTHEAST WINDS 30 TO 40 MPH WITH
LOCAL GUSTS TO 60 MPH.

AT 125 PM A TRAINED SPOTTER ON LUMMI ISLAND REPORTED NORTHEAST
WINDS 45 MPH WITH GUSTS TO 65 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DESTROY PROPERTY.

&&

$$

WAZ505-150545-
/O.CON.KSEW.WI.Y.0019.000000T0000Z-081215T1200Z/
EAST PUGET SOUND LOWLANDS-
136 PM PST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

WINDY CONDITIONS ARE EXPECTED IN THE EAST PUGET SOUND LOWLANDS
THROUGH TONIGHT AS COLD AIR FROM EASTERN WASHINGTON SPILLS OVER
THE CASCADES INTO WESTERN WASHINGTON. STRONGEST WINDS WILL BE IN
THE VICINITY OF I-90 AND HIGHWAY 2. EAST WINDS 20 TO 30 MPH ARE
FORECAST WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 150225
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
625 PM PST SUN DEC 14 2008

WAZ515-151230-
/O.EXA.KSEW.HW.W.0007.000000T0000Z-081215T2300Z/
WESTERN STRAIT OF JUAN DE FUCA-
625 PM PST SUN DEC 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR LAND AREAS ALONG THE WESTERN STRAIT OF JUAN DE FUCA...WHICH
IS IN EFFECT UNTIL 3 PM PST MONDAY.

LOCALLY DAMAGING WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH
WILL OCCUR AT TIMES TONIGHT AND MONDAY. THE HIGH WINDS WILL BE
ACCOMPANIED BY BITTERLY COLD TEMPERATURES AND PRODUCE WIND CHILLS
IN THE SINGLE DIGITS.

AT 6 PM A TRAINED SPOTTER NEAR SEKIU REPORTED SUSTAINED WINDS OF
45 MPH.

THE STRONG NORTHEAST WINDS ARE THE RESULT OF COLD ARCTIC AIR
FLOWING OUT THE FRASER RIVER VALLEY OF SOUTHERN BRITISH COLUMBIA
AND FUNNELING THROUGH THE STRAIT OF JUAN DE FUCA. THE CONDITIONS
PRODUCING THESE STRONG WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ001-503-151230-
/O.CON.KSEW.HW.W.0007.000000T0000Z-081215T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
625 PM PST SUN DEC 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR WESTERN WHATCOM COUNTY
AND THE SAN JUAN ISLANDS UNTIL 3 PM PST MONDAY.

LOCALLY DAMAGING WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH
WILL OCCUR AT TIMES TONIGHT AND MONDAY. THE HIGH WINDS WILL BE
ACCOMPANIED BY BITTERLY COLD TEMPERATURES AND PRODUCE WIND CHILLS
NEAR ZERO DEGREES.

AT 125 PM A TRAINED SPOTTER ON LUMMI ISLAND REPORTED NORTHEAST
WINDS OF 45 MPH WITH GUSTS TO 65 MPH.

THE STRONG NORTHEAST WINDS ARE THE RESULT OF COLD ARCTIC AIR
FLOWING OUT THE FRASER RIVER VALLEY OF SOUTHERN BRITISH COLUMBIA. THE
CONDITIONS PRODUCING THESE STRONG WINDS WILL CONTINUE THROUGH
MONDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ505-151200-
/O.CON.KSEW.WI.Y.0019.000000T0000Z-081215T1200Z/
EAST PUGET SOUND LOWLANDS-
625 PM PST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE EAST PUGET SOUND
LOWLANDS UNTIL 4 AM PST MONDAY.

WINDY CONDITIONS ARE EXPECTED IN THE EAST PUGET SOUND LOWLANDS
THROUGH TONIGHT AS COLD AIR FROM EASTERN WASHINGTON SPILLS OVER
THE CASCADES INTO WESTERN WASHINGTON. STRONGEST WINDS WILL BE IN
THE VICINITY OF I-90 AND HIGHWAY 2. EAST WINDS 20 TO 30 MPH ARE
FORECAST WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

MCDONNAL
WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 151200
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
400 AM PST MON DEC 15 2008

WAZ505-151300-
/O.CAN.KSEW.WI.Y.0019.000000T0000Z-081215T1200Z/
EAST PUGET SOUND LOWLANDS-
400 AM PST MON DEC 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

&&

$$

WAZ001-503-515-152300-
/O.CON.KSEW.HW.W.0007.000000T0000Z-081215T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
WESTERN STRAIT OF JUAN DE FUCA-
400 AM PST MON DEC 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

LOCALLY DAMAGING WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 60 MPH
WILL OCCUR AT TIMES TODAY. THE HIGH WINDS WILL BE ACCOMPANIED BY
BITTERLY COLD TEMPERATURES AND PRODUCE WIND CHILLS NEAR ZERO
DEGREES.

THE STRONG NORTHEAST WINDS ARE THE RESULT OF COLD ARCTIC AIR
FLOWING OUT THE FRASER RIVER VALLEY OF SOUTHERN BRITISH COLUMBIA.
THE CONDITIONS PRODUCING THESE STRONG WINDS WILL DIMINISH LATE
THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

FELTON
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:40 AM PST, 18 minutes earlier.

Area forecast discussion, Dec 14, 3:40 AM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
340 AM PST SUN DEC 14 2008

.SYNOPSIS...STRONG HIGH PRESSURE OVER BRITISH COLUMBIA WILL PUSH
COLD ARCTIC AIR INTO WESTERN WASHINGTON THROUGH EARLY NEXT WEEK.
SNOW SHOWERS WILL PRODUCE ANOTHER INCH OR SO OF SNOW THIS MORNING.
WINDY CONDITIONS...ESPECIALLY IN THE NORTH INTERIOR...WILL ACCOMPANY
THE COLD AIR. BITTERLY COLD WEATHER WILL CONTINUE NEXT WEEK WITH
ANOTHER CHANCE OF SNOW ON WEDNESDAY.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS UPPER LEVEL LOW SPINNING
AROUND OFF THE NORTHERN PORTION OF VANCOUVER ISLAND. BANDS OF SHOWER
ROTATING AROUND THE LOW MOVING THROUGH WESTERN WASHINGTON THIS
MORNING. THE LOW WILL SLOWLY DRIFT SOUTH LATER THIS MORNING INTO
THIS AFTERNOON WITH THE SHOWERS CHANCES DECREASING FROM THE NORTH
THIS AFTERNOON INTO TONIGHT. AIR MASS OVER WESTERN WASHINGTON QUITE
COLD WITH MOST TEMPERATURES BELOW FREEZING THIS MORNING. THIS MEANS
THE SHOWERS WILL BE IN THE FORM OF SNOW. WILL KEEP THE WINTER
WEATHER ADVISORY GOING FOR ANOTHER INCH OF SNOW.

BELLINGHAM TO WILLIAMS LAKE GRADIENT CLOSE TO MINUS 18 MB THIS
MORNING. THE COLD AIR HAS ALREADY SPILLED INTO BELLINGHAM WITH
TEMPERATURES NEAR 20 DEGREES EARLY THIS MORNING. STRONG NORTHEAST
WINDS CONTINUING FOR THE NEXT 24 HOURS OR SO. WINDS BELOW HIGH WIND
CRITERIA...SUSTAINED 40 MPH OR GUSTS TO 60 MPH...AT 10Z. NOT MUCH
INCREASE IN THE GRADIENT EXPECTED SO WILL CHANGE THE HIGH WIND
WARNING TO A WIND ADVISORY FOR WESTERN WHATCOM COUNTY AND THE SAN
JUANS AND END THE WARNING FOR WESTERN SKAGIT COUNTY. WIND CHILLS
AROUND BELLINGHAM WILL REMAIN NEAR 0 THROUGH MONDAY MORNING. ANOTHER
AREA OF STRONG WINDS WILL BE IN THE EAST PUGET SOUND LOWLANDS TODAY
AND TONIGHT. CROSS CASCADE GRADIENT AROUND MINUS 8 MB WITH COLD AIR
SPILLING THROUGH THE PASSES. WINDS AT SEA-TAC SOUTHEAST GUSTING NEAR
30 MPH. A GOOD INDICATOR THAT STRONG EAST WINDS ARE BLOWING IN THE
CASCADE FOOTHILLS. WILL ISSUE A WIND ADVISORY FOR THE EAST PUGET
SOUND LOWLAND ZONE. DAYTIME HIGHS EXPECTED TO BE BELOW FREEZING IN
MOST PLACES TODAY BUT WITH A LITTLE DOWNSLOPE EFFECT FROM THE
EASTERLY WINDS SEA-TAC COULD CREEP A COUPLE OF DEGREES ABOVE
FREEZING TODAY.

THE LOW WILL CONTINUE TO MOVE SOUTH TONIGHT AND BY LATE MONDAY
MORNING IS FORECAST TO BE DOWN NEAR BROOKINGS OREGON LEAVING A COLD
AND DRYING AIR MASS OVER WESTERN WASHINGTON. HIGH TEMPERATURES ON
MONDAY WILL ONCE AGAIN STRUGGLE TO GET TO FREEZING. WITH THE
CLEARING SKIES...OVERNIGHT LOWS MONDAY NIGHT/TUESDAY MORNING WILL BE
IN THE SINGLE DIGITS IN THE COLDER LOCATIONS. STRONG OUTFLOW WINDS
WILL BEGIN TO WEAKEN ON MONDAY AS THE SURFACE HIGH OVER SOUTHERN
BRITISH COLUMBIA BEGINS TO WEAKEN AND DRIFT SOUTHEAST. ANOTHER DRY
DAY IS IN STORE ON TUESDAY WITH HIGH PRESSURE OVER THE AREA AND DRY
NORTHERLY FLOW ALOFT. WITH THE COLDER MINIMUM TEMPERATURES TUESDAY
MORNING HIGHS WILL ONCE AGAIN HAVE A HARD TIME GETTING BACK TO
FREEZING ON TUESDAY EVEN WITH PLENTY OF SUNSHINE.

.LONG TERM...INTERESTING PATTERN SETTING UP FOR THE MIDDLE OF THE
WEEK. EXTENDED MODELS HAVE BEEN FAIRLY CONSISTENT IN DEVELOPING A
SHORTWAVE IN THE NORTHERLY FLOW ON WEDNESDAY. THE 00Z RUNS ARE NO
EXCEPTION. EARLIER EURO RUNS WERE A LITTLE FURTHER OFFSHORE WITH THE
SHORTWAVE DEVELOPMENT BUT BOTH THE EURO AND GFS 00Z RUNS HAVE THE
SHORTWAVE MOVING THROUGH WESTERN WASHINGTON ON WEDNESDAY. THIS HAS
THE POTENTIAL TO BRING A FEW INCHES OF SNOW TO WESTERN WASHINGTON
WEDNESDAY AND WEDNESDAY NIGHT. SOME DIFFERENCES IN HOW FAST THE
SYSTEM WILL KICK OUT OF WESTERN WASHINGTON ON THURSDAY WITH THE GFS
DRYING THINGS OUT FASTER THAN THE EURO. NOT ENOUGH CONFIDENCE AT
THIS POINT TO TAKE THE POPS OUT OF THURSDAY. MORE COLD AIR
SPILLING OUT OF SOUTH BRITISH COLUMBIA BEHIND THE SHORTWAVE
CONTINUING THE COLD SNAP INTO NEXT WEEKEND. ANOTHER ROUND OF STRONG
OUTFLOW WINDS IS POSSIBLE FOR THE NORTH INTERIOR LATE IN THE WEEK.
FELTON

&&

.AVIATION...WEAK UPPER LOW AND SFC LOW OFF THE NORTH COAST WILL
DRIFT SOUTH THRU TONIGHT. OFFSHORE FLOW WILL DRY THE AIR MASS AND
PRECIP WILL DRY UP BY MIDDAY. A FEW SPOTS MAY NOT TREND TO VFR...THE
EAST AND NORTH SLOPES OF THE OLYMPICS WHERE EASTERLY AND NE FLOW
WILL CONTINUE UPSLOPE LIGHT SNOW. SKIES WILL PROBABLY SCATTER OUT
LATE IN THE DAY OR THIS EVENING. SLY FLOW ALF WILL BECOME EASTERLY
UP TO ABOUT 700MB TONIGHT...LIGHT AND VARIABLE AND THEN NLY
ABOVE...SEE CROSS SECTION IN GRAPHICAL AFD. 19

KSEA...EASTERLY CASCADE GAP WINDS WILL CONTINUE THRU MOST OF THE DAY
TODAY...BREAKING OUT TO KSEA ESE 15-20KTS. LOWER CIGS AND LIGHT SNOW
SHUD DRY UP BY 18Z. MID LEVEL CLOUDS WILL PERSIST INTO THE AFTERNOON
BUT GOOD CHANCE OF FINALLY SCATTERING OUT THIS EVENING FOR A COLDER
NIGHT. PRECIP IS NOT LIKELY FOR AT LEAST A COUPLE DAYS AFTER ABOUT
18Z. NEXT PRECIP EVENT WED. 19

&&

.MARINE...STRONG OFFSHORE FLOW AS SFC LOW DRIFTS SOUTH THRU THE
OFFSHORE WATERS. THE CIRCULATION CENTER IS STILL NW OF DESTRUCTION
BUT THE SWLY WIND SHUD BACK TO SE AND THEN EASTERLY TODAY. PROBABLY
LOOKING AT A GOOD EAST 20-30KTS OVER THE COASTAL WATERS WITH
CONTINUED EASTERLY OR NE GALES STRAIT AND NRN WATERS. ADMIRALTY
INLET IS GOING TO HAVE SE WINDS WHICH ARE AN EXTENSION OF THE
CASCADE GAP WINDS SHOOTING OUT AND JOINING THE NE FRASER OUTFLOW IN
THE STRAIT. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY WESTERN WHATCOM COUNTY...THE SAN JUAN
     ISLANDS...AND EAST PUGET SOUND LOWLANDS.

     WINTER WEATHER ADVISORY EASTERN STRAIT OF JUAN DE FUCA
     TONIGHT AND SUNDAY...AND FOR THE ZONES OF THE PUGET SOUND
     REGION AND NORTHWEST INTERIOR.

PZ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS FROM CAPE
     FLATTERY TO JAMES ISLAND OUT TO 60 NM...STRAIT OF JUAN DE
     FUCA...AND NORTHERN INLAND WATERS.

     SMALL CRAFT ADVISORY IN EFFECT FOR THE REMAINING WATERS
     COASTAL WATERS AWAY FROM THE ENTRANCE TO THE STRAIT AND
     ADMIRALTY INLET.

     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR CONDITIONS.

WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

In the hours before

Local storm report, Dec 13, 10:05 PM PST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1005 PM PST SAT DEC 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     SNOW             4 NW MOUNT VERNON       48.47N 122.38W
12/13/2008  M4.0 INCH        SKAGIT             WA   TRAINED SPOTTER

            TOTAL OVER PAST 7 HOURS

&&
Local storm report, Dec 13, 11:09 PM PST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1109 PM PST SAT DEC 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             2 ESE GOLD BAR          47.85N 121.65W
12/13/2008  M2.5 INCH        SNOHOMISH          WA   TRAINED SPOTTER

            TOTAL IN PAST 2 HRS

&&
Local storm report, Dec 13, 11:39 PM PST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1139 PM PST SAT DEC 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             2 S FREELAND            47.99N 122.53W
12/13/2008  M2.5 INCH        ISLAND             WA   TRAINED SPOTTER

            TOTAL IN PAST 5 1/2 HRS

&&
Local storm report, Dec 14, 12:06 AM PST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1206 AM PST SUN DEC 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             1 NE FORKS              47.96N 124.38W
12/13/2008  M2.0 INCH        CLALLAM            WA   TRAINED SPOTTER

            TOTAL THROUGH MIDNIGHT

&&
Local storm report, Dec 14, 2:42 AM PST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
242 AM PST SUN DEC 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             2 S FREELAND            47.99N 122.53W
12/13/2008  M2.4 INCH        ISLAND             WA   TRAINED SPOTTER

            TOTAL IN PAST 4 1/2 HRS

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 1:36 PM PSTHigh Wind WarningSEWSan Juan25 hr
Dec 14, 2:10 PM PSTStorm WarningSEW31 hr
Dec 14, 2:10 PM PSTHeavy Freezing Spray AdvisorySEW23 hr

Nearby

Wind Advisories in Washington, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.